Alert archive / South Dakota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 255, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 24, 2022, 8:00 PM CDT for Lyman County, South Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2022, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 24, 2022, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lyman County, SD
The radar
The Aberdeen radar (KABR), 207 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:41 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 24, 6:41 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 641 PM CDT Wed Aug 24 2022 .UPDATE... Issued at 636 PM CDT Wed Aug 24 2022 Aviation discussion updated below for the 00Z TAFs. && .SHORT TERM...(This Evening through Thursday) Issued at 259 PM CDT Wed Aug 24 2022 Surface low pressure continues to track east, now centered over east central Minnesota. Our region maintains a moist northeast flow with plenty of residual moisture hanging around on the backside of the low. Dewpoints across most of the CWA are still in the mid to upper 60s. As such, ML CAPE values range from 1000-3000 J/KG across the CWA. Still maintaining northwest flow aloft with weak waves of energy moving through, just enough to spark isolated thunderstorms this afternoon. The vertical wind profile remains weak however and bulk shear values top out around 20-25 kts. Pin-pointing the exact location of storm development is difficult, so the forecast primarily maintains a broadbrushed isolated POP. High pressure will slowly sag southward overnight. Cooler air, light winds and mid level subsidence will likely result in fog over parts of north central and northeast South Dakota by early Thursday morning. Any fog that does develop should quickly mix out after sunrise. Thursday should be primarily dry with near to slightly below temperatures. Another shortwave will approach the region late Thursday into Friday, bringing the next chances for showers and thunderstorms. .LONG TERM...(Thursday Night through Wednesday) Issued at 259 PM CDT Wed Aug 24 2022 We'll start out 12Z Friday with a weakening area of high pressure over northeastern SD/southeastern ND, MN, into northern WI. An elongated area of low pressure will reside over MT, eastern WY, far southeastern SD, and western NE. Southerly winds will be on the increase, along with slowly increasing temperatures (particularly over the southwestern half of the area). A chance of precipitation will be overspreading the area. The brief ridge at 500mb over eastern SD will continue to shift east through the day, in response to the 500mb low over northwestern MT that will be opening up to a broad trough as it moves across the Dakotas through Saturday. Temperatures will return to above normal values Saturday morning, with highs Saturday afternoon back into the mid 80s to low 90s. A surface trough will be set up over western and central SD from 06Z Saturday into early next week. A secondary 500mb low or trough will move into the OR-ID-WY area Sunday night. There is a lot of disagreement on the timing, track, and strength of this system for Monday night into Tuesday across our area. As a result, there is lower confidence in the forecast for Sunday night through Tuesday, and the mainly dry weather currently in the forecast for Saturday night through Tuesday. After that better agreement returns for a high amplitude ridge to shift across MT/WY and the Dakotas Tuesday night through Wednesday night. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 636 PM CDT Wed Aug 24 2022 Terminals KABR,KATY,KPIR,KMBG VFR conditions are forecast into the evening hours. A brief -SHRA or -TSRA may affect KPIR through 03Z, but confidence in anything directly affecting the site is low, so will mention VC (vicinity) at this time and amend as needed. Towards sunrise, areas of BR/FG are possible across northeast SD, affecting KABR/KATY. Included mention of this in the TAFs. IFR/MVFR conditions are possible. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TMT SHORT TERM...Serr LONG TERM...KK AVIATION...TMT
Hazardous weather outlook, Aug 24, 2:35 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 235 PM CDT Wed Aug 24 2022 SDZ033-045-048-251945- Stanley-Jones-Lyman- 235 PM CDT Wed Aug 24 2022 /135 PM MDT Wed Aug 24 2022/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...This afternoon and tonight. Isolated showers and storms are expected tonight, with just a very slight chance of severe weather. Hail and wind are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ003>011-015>023-034>037-051-251945- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Buffalo- 235 PM CDT Wed Aug 24 2022 /135 PM MDT Wed Aug 24 2022/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Isolated showers and thunderstorms are expected tonight. The main threat would lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:46 PM CDT | Special Weather Statement | ABR | Buffalo | 29 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.